Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 447, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 7:20 PM CST for 9 counties in Mississippi; Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 90 days. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 7:20 PM CST (01:20 UTC)
- Expired
- May 25, 2011, 10:00 PM CDT
- In force
- 90 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Calhoun County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, Shelby County, TN
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:22 PM CDT | HAIL 1.25 | Tula, MS | QUARTER TO HALF DOLLAR HAIL IN TULA. |
| Mar 29, 10:01 PM CDT | HAIL 1 | Scobey, MS | HAIL UP TO A QUARTER INCH COVERING GROUND |
| Mar 29, 10:24 PM CDT | HAIL 1 | 5 S Water Valley, MS | NICKEL TO QUARTER SIZED HAIL SOUTH OF WATER VALLEY |
| Mar 29, 10:45 PM CDT | HAIL 1.5 | Tula, MS | |
| Apr 15, 6:55 AM CDT | TSTM WND GST 60 | 3 S Oakland, MS | TREE DEBRIS BLOWN BY WIND VISIBLE AT TIME OF THE REPORT |
| Apr 15, 7:00 AM CDT | TSTM WND DMG | Coffeeville, MS | A FEW TREES REPORTED DOWN IN COFFEEVILLE. |
| Apr 20, 3:24 AM CDT | TSTM WND DMG | 6 Ene Banner, MS | TREES DOWN ALONG HWY 9 NORTH NEAR THE TOWN OF SAREPTA. |
| Apr 20, 11:07 AM CDT | FUNNEL CLOUD | 2 N Paris, MS | |
| Apr 20, 11:07 AM CDT | HAIL 1 | 2 N Paris, MS | |
| Apr 20, 11:27 AM CDT | HAIL 0.75 | Tula, MS | DIME SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT IN THE TOWN OF TULA. |
| Apr 20, 11:29 AM CDT | HAIL 1.25 | 3 S Tula, MS | |
| Apr 20, 7:58 PM CDT | TSTM WND DMG | Calhoun City, MS | SEVERAL TREES DOWN IN CITY |
| Apr 27, 2:00 AM CDT | TSTM WND DMG | Tillatoba, MS | POSSIBLE TORNADO ON COUNTY RD 9. ONE MOBILE HOME DESTROYED DUE TO TREES FALLING ON HOME. LOTS OF TREES TWISTED. |
| Apr 27, 3:00 PM CDT | FUNNEL CLOUD | Calhoun City, MS | |
| Apr 27, 3:00 PM CDT | TSTM WND DMG | Calhoun City, MS | LARGE TREE LIMBS DOWN. WINDS ESTIMATED AT 70 MPH. |
| Apr 27, 3:00 PM CDT | HAIL 1.75 | Calhoun City, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 43202 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- -371 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS54 KMEG 250120
SVRMEG
MSC009-033-093-137-139-TNC047-069-157-250200-
/O.NEW.KMEG.SV.W.0447.110225T0120Z-110225T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 800 PM CST
* AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OLIVE BRANCH TO LEWISBURG TO 9 MILES SOUTHEAST OF HERNANDO...OR
ALONG A LINE EXTENDING FROM OLIVE BRANCH TO 8 MILES SOUTH OF OLIVE
BRANCH TO 8 MILES NORTHEAST OF SENATOBIA...AND MOVING EAST AT 65
MPH. THIS LINE OF STORMS HAS A HISTORY OF WIND DAMAGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HOLLY SPRINGS...OLIVE BRANCH...RIPLEY AND COLLIERVILLE.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8880 3500 8882 3497 8881 3475 8883
3467 8885 3475 9020 3490 9004 3504 8984
3513 8879
TIME...MOT...LOC 0120Z 272DEG 58KT 3498 8973 3485 8977
3472 8989
$$2 follow-up statements
491
WWUS54 KMEG 250147
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CST THU FEB 24 2011
TNC157-250157-
/O.CAN.KMEG.SV.W.0447.000000T0000Z-110225T0200Z/
SHELBY TN-
747 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
AT 747 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3467 8885 3472 8978 3473 8979 3506 8960
3513 8879
TIME...MOT...LOC 0147Z 272DEG 58KT 3496 8920 3483 8924
3470 8936
$$
MSC009-033-093-137-139-TNC047-069-250200-
/O.CON.KMEG.SV.W.0447.000000T0000Z-110225T0200Z/
TIPPAH MS-DESOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN-
HARDEMAN TN-
747 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN HARDEMAN...SOUTHERN FAYETTE...EXTREME NORTHEASTERN
TATE...NORTHERN MARSHALL...BENTON...SOUTHEASTERN DESOTO AND WESTERN
TIPPAH COUNTIES...
AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MICHIGAN CITY TO 6 MILES EAST OF HUDSONVILLE TO
GILTON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF HOLLY
SPRINGS TO 10 MILES NORTHEAST OF HOLLY SPRINGS TO WALL DOXEY STATE
PARK...MOVING EAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
FALKNER...HOLLY SPRINGS...RIPLEY...WALNUT...GRAND JUNCTION...LA
GRANGE...MIDDLETON...MOSCOW...ROSSVILLE...SAULSBURY...FORTY FIVE...
HAYS CROSSING AND LISBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3467 8885 3472 8978 3473 8979 3506 8960
3513 8879
TIME...MOT...LOC 0147Z 272DEG 58KT 3496 8920 3483 8924
3470 8936
$$042
WUUS54 KMEG 260209
SVRMEG
MSC013-071-135-161-260300-
/O.NEW.KMEG.SV.W.0030.110526T0209Z-110526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF SCOBEY...OR NEAR CHARLESTON...AND MOVING EAST AT 55
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY AND GEORGE PAYNE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3377 8951 3387 8951 3387 8977 3389 8978
3389 8993 3416 8993 3417 8971 3430 8924
3387 8924 3377 8950
TIME...MOT...LOC 0210Z 259DEG 48KT 3397 9001
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 6:18 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
&&
CJCLocal storm report, Feb 24, 6:28 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN WHEATLEY
&&
CJCLocal storm report, Feb 24, 6:43 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
&&
CJCLocal storm report, Feb 24, 6:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
&&
RRHLocal storm report, Feb 24, 7:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
&&
CJCLocal storm report, Feb 24, 7:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 90 days |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | 52 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 90 days |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | 46 min | |
| Feb 24, 7:08 PM CST | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 2 hr |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | 44 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 40 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tate, Tippah | 47 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | 19 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | 56 min | |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | 50 min | |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 50 min |
| Feb 24, 9:01 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Marshall and 4 more | 116 min |
| Feb 24, 9:26 PM CST | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 49 min |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | 36 min | |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 36 min |
| Feb 24, 9:41 PM CST | Tornado Warning | MEG | Itawamba, Lee | 24 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | 33 min | |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Tishomingo | 33 min |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | 31 min | |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.